MAUDE Adverse Event Report: CARDINAL HEALTH, INC. DOVER; CATHETER, RETENTION TYPE, BALLOON

CARDINAL HEALTH, INC. DOVER; CATHETER, RETENTION TYPE, BALLOON
Model Number 8887605205
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Per customer, he was very unsatisfied with the catheters he had purchased, he normally uses those, and everything was fine.This time he said, he was having an issue with the flow, and he ended up in the hospital.Additional information was received from the customer and stated that the urine flow would not flow into the bag, it would bypass the catheter.There was no medical intervention or treatment required as the result of the reported incident.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
The lot number was provided, and the device history record (dhr) was reviewed indicating that the product was released accomplishing all quality standards.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.A sample was not received for the investigation.Because a sample was not returned, we were unable to perform a follow up investigation to include functional and visual evaluations to confirm the issue and root cause analysis.At this time, a corrective and preventive action is not deemed necessary.We will keep monitoring the process for any adverse trends that require immediate attention.This complaint will be used for qa tracking and trending purposes.
 
Additional Manufacturer Narrative
Section b5 has been updated to include additional information.Emdr section h6 (health effect - impact code) has been updated to include 4629 device revision or replacement.
 
Event or Problem Description
Per customer, he was very unsatisfied with the catheters he had purchased, he normally uses those, and everything was fine.This time he said, he was having an issue with the flow, and he ended up in the hospital.Additional information was received from the customer and stated that the urine flow would not flow into the bag, it would bypass the catheter.There was no medical intervention or treatment required as the result of the reported incident.On (b)(6) 2024, additional information was received from the customer and stated that the patient went to emergency only to have the catheter changed.
 
Additional Manufacturer Narrative
The device history record (dhr) for 2305510 was reviewed indicating that the product was released accomplishing all quality standards.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.Seven unused, sealed samples were received for evaluation.Upon inspection, the reported issue was not confirmed, and the root cause of the reported event cannot be identified to be related to the manufacturing process.Based on this information, no corrective actions are warranted at this time.We will continue to track and trend through our monitoring programs and take actions as applicable.

Brand Name
DOVER
Common Device Name
CATHETER, RETENTION TYPE, BALLOON
Manufacturer (Section D)
CARDINAL HEALTH, INC.
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
CARDINAL HEALTH, INC.
3651 birchwood drive
waukegan IL 60085
Manufacturer Contact
jill saraiva
3651 birchwood drive
waukegan, IL 60085
5086183640
MDR Report Key20135053
Report Number1423537-2024-00143
Device Sequence Number12568067
Product Code EZL
UDI-Device Identifier10884521016798
UDI-Public(01)10884521016798(17)280131(10)2305510
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K024010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8887605205
Device Catalogue Number8887605205
Device Lot Number2305510
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date09/04/2024
Supplement Report FDA Received Date09/10/2024
09/13/2024
11/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown